Ukrainian Mathematical Journal

, Volume 49, Issue 5, pp 755–762 | Cite as

On infinite groups whose noncyclic norm has a finite index

  • F. N. Liman


We study groups in which the intersection of normalizers of all noncyclic subgroups (noncyclic norm) has a finite index. We prove that if the noncyclic norm of an infinite noncyclic group is locally graded and has a finite index in the group, then this group is central-by-finite and its noncyclic norm is a Dedekind group.


Quotient Group Abelian Subgroup Cyclic Subgroup Finite Index Periodic Part 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    R. Baer, “Der Kern, eine charakteristische Unter-gruppe,” Comp. Math., 1, 254–283 (1934).zbMATHMathSciNetGoogle Scholar
  2. 2.
    W. Kappe, “Die A-norm einer gruppe,” Ill. J. Math., 5, No. 2, 187–197 (1961).zbMATHMathSciNetGoogle Scholar
  3. 3.
    A. G. Kurosh, Theory of Groups [in Russian], Nauka, Moscow (1967).Google Scholar
  4. 4.
    F. N. Liman, “On infinite groups whose noncyclic norm has a finite index,” in: Proceedings of the III International Conference on Algebra (in memory of M. I. Kargapolov) [in Russian], Krasnoyarsk (1993), p. 207.Google Scholar
  5. 5.
    A. Yu. Ol’shanskii, “An infinite group with subgroups of prime orders,” Izv. Akad. Nauk SSSR, Ser. Mat., 44, No. 2, 309–321 (1980).MathSciNetGoogle Scholar
  6. 6.
    F. N. Liman, “Groups with invariant noncyclic subgroups,” Dokl. Akad. Nauk Ukr. SSR, No. 12, 1073–1075 (1967).MathSciNetGoogle Scholar
  7. 7.
    F. N. Liman, “2-groups with invariant noncyclic subgroups,” Mat. Zametki, 4, No. 1, 75–83 (1968).MathSciNetGoogle Scholar
  8. 8.
    S. D. Brodskii, “On some Chernikov-Kurosh classes,” in: Proceedings of the XVI All-Union Algebraic Conference [in Russian], Part 2, Leningrad (1981), p. 19.Google Scholar
  9. 9.
    J. L. Alperin, “Groups with finitely many automorphisms,” Pacif. J. Math., 12, 1–5 (1962).zbMATHMathSciNetGoogle Scholar
  10. 10.
    B. H. Newman, “Groups with finite classes of conjugate subgroups,” Math. Z., 63, No. 1, 76–96 (1955).CrossRefMathSciNetGoogle Scholar
  11. 11.
    F. N. Liman, “Infinite p-groups that contain exactly p 2 solutions of the equation x p=1,” Mat. Zametki, 20, No. 1, 11–18 (1976).zbMATHMathSciNetGoogle Scholar

Copyright information

© Plenum Publishing Corporation 1998

Authors and Affiliations

  • F. N. Liman

There are no affiliations available

Personalised recommendations